For the past 4 or 5 years, I've been having issues with what I think is depression. I have an issue with bottling up my emotions, so every now and then (after bottling up for awhile) I would be set off by even the smallest thing an go into a sobbing fit. This happened for around two years with fits being two or so weeks apart. Finally, I talked to my family and we decided to try the pill to balance out my hormones since I'm Polycystic. I tried it for probably six or so months and nothing changed. My doctor then put me on a generic form of Zoloft. Another couple of months went by with no change. She then added a twice daily Wellbutrin generic that I've been taking along with the Zoloft generic for nearly two years. I felt mostly the same, but the fits were happening less often. While I was on both of these, however, I still felt like I was on an emotional roller coaster. For a few days I'd be high or in between, then I'd briefly be low. These highs and lows aren't extremes though, unless the low spirals into a sobbing fit (which isn't THAT often anymore). I moved to a new town, far from the old one, a few months ago and have felt less high and more "eh" and low than ever. I've made no friends, have no car, and don't get out very often. And even though I feel "eh" and low, I feel....stable? I haven't had any sobbing fits for awhile, and I weened myself off of all my medications two months ago. So was I really depressed in the first place? I feel no different than when I was on my pills. So did I waste all that time treating something I didn't have? Last I checked, depression wasn't something that you "cure"....or is it?
Depression does not have a cure, it takes treatment, which is often the medication and therapy. If you do have depression, taking the pills for a while does not make it go away. Its something that (if it works for you), you have to take every day. This is where a lot of people (including myself) mess up. Because they start to feel better so they quit taking their meds. It doesn't work that way unfortunately. I would talk to a psychiatrist in your new town and get their opinion. Also tell them how the wellbutrin worked for you. I think it is a great pill, it helped a lot with my crying fits as well.
Well, it could be depression based on your situation. Was it people who made you have these fits? Now, you don't have any friends so there is no one to cause you stress or anger. The pills may not have worked because they are not magic happy pills (unlike some people may say). My daughter is 18 and has had depression for about a year. She was first on generic zoloft and now she is on a generic lexapro. She states that it is not working. I told her she needs to go to therapy to really get her thoughts in order. We have issues in the home with her 5 year old brother and she has issues with her father and his father. So, if you only take the pills and it is people who are getting you upset, you are not ganna feel better just with pills. So, I think that now that you don't have anyone pushing your buttons or causing you distress you feel better. When you do get some friends, if you start having these ups and downs again, I would suggest therapy before pills. Your problem may be interpersonal. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.